Universidad Complutense de Madrid
E-Prints Complutense

Movability and limits of polyhedra

Impacto

Downloads

Downloads per month over past year



Fernández Laguna, Víctor and Morón, Manuel A. and Nhu, Nguyen Tho and Rodríguez Sanjurjo, José Manuel (1993) Movability and limits of polyhedra. Fundamenta Mathematicae, 143 (3). pp. 191-201. ISSN 0016-2736

[img]
Preview
PDF
152kB

Official URL: http://matwbn.icm.edu.pl/ksiazki/fm/fm143/fm14331.pdf


URLURL Type
http://www.icm.edu.pl/Organisation


Abstract

We define a metric d(S), called the shape metric, on the hyperspace 2X of all non-empty compact subsets of a metric space X. Using it we prove that a compactum X in the Hilbert cube is movable if and only if X is the limit of a sequence of polyhedra in the shape metric. This fact is applied to show that the hyperspace (2R2, d(S)) is separable. On the other hand, we give an example showing that 2R2 is not separable in the fundamental metric introduced by Borsuk.


Item Type:Article
Uncontrolled Keywords:Shape metric; polyhedra; metric space
Subjects:Sciences > Mathematics > Topology
ID Code:15543
Deposited On:08 Jun 2012 09:03
Last Modified:12 Dec 2018 15:13

Origin of downloads

Repository Staff Only: item control page